Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: freaking out on Cymbalta jrbecker

Posted by cache-monkey on September 27, 2004, at 16:25:58

In reply to Re: freaking out on Cymbalta cache-monkey, posted by jrbecker on September 27, 2004, at 14:58:15

Hello,

<< first question, have you ever been on effexor and if so, was your start-up effects similar to this? >>

I haven't been on effexor, but at some point I was on Celexa along with Wellbutrin. No start up s/e's from Wellbutrin to speak of. Maybe some agitation on Celexa, but I was pretty messed up at the time so it's hard to sort out.

I'm feeling better today. Definitely more "up" than I'm accustomed to and still sweating. I wish that would stop!

<< I'm a longtime veteran of effexor and have been on cymbalta for over a month. I am very med-sensitive, especially in terms of the agitation side effect.
||
The good news is that I have noticed very little agitation on cymbalta when comparing it to effexor. But for someone just starting it, you will notice quite a bit of start-up effects. Stick with it, most [if not all] will dissipate in the coming weeks. I would highly recommend getting the 20mg pills and stay at 20mg per day for another week or so. Then, when you feel up to it, try 30mg daily. >>

Hmm. I'm going to give this another day or so, and then consider dropping down to 20mg/day. Thanks for the input.


<< By the way, DO NOT split pills. Cymbalta is enteric-coated, which helps bypass metabolism in the stomach. This helps provide a smoother release of the drug throughout the day. If you are splitting pills, the drug is not remaining at more consistent levels, and so this will definitely add to your side effect issues. >>

I think what I'm doing is actually ok. The capsule itself is just gelatin (verified by someone at Lilly), and just dissolves in the stomach. It's the pellets that are enteric coated to get them through the stomach to the intestines.

So, the pellets definitely shouldn't be crushed or split. What I'm doing is seperating the pellets into two equal portions and putting them into gelcaps to swallow. (The new gelcap isn't strictly necessary, but it makes sure they get down smoothly.) This was approved by both my pdoc and the pharmacist I talked to, as well as _very_ tacitly by the doctor I talked to at Lilly.

I'm pretty sure that this isn't going to speed up the absorption since the pellets are being delivered intact.

The rationale behind doing this was that it would even out the drug over the course of the day. This is especially beneficial because I smoke: Cymbalta is partially metabolized by CYP-1A2, which is induced by smoking. (Of course I think I might be a little slow in CYP-1A2, as well as in 2D6, the other enzyme responsible for metabolizing Cymbalta. So who knows if its accomplishing anything.)

Thanks again for your input,
cache-monkey


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:cache-monkey thread:395545
URL: http://www.dr-bob.org/babble/20040927/msgs/395894.html